Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Differentiable mappings with an infinite number of critical points

Author: C. Pintea
Journal: Proc. Amer. Math. Soc. 128 (2000), 3435-3444
MSC (2000): Primary 55Q05, 57R70, 57S25
Published electronically: May 2, 2000
MathSciNet review: 1670419
Full-text PDF

Abstract | References | Similar Articles | Additional Information


In this paper we shall give some sufficient conditions in order that the so-called $\varphi$-category of a pair $(M,N)$ of differentiable manifolds be infinite.

References [Enhancements On Off] (What's this?)

  • [AnPi] D. Andrica, C. Pintea, Critical points of vector-valued functions, Proc. 24$^{th}$Conf. Geom. Top., Univ. Timisoara.
  • [Da] R-N. Danuta, Equivariant maps of joins of finite G-sets and an application to critical point theory, Ann. Polonici Math. L VI.2(1992).
  • [FaHu] E. Fadell, S. Husseini, A note on the category of the free loop space, Proc. Amer. Math. Soc., 107(1989), 527-536. MR 90a:55008
  • [Go] C. Godbillon, Éléments de Topologie Algébrique, Collection Méthodes, Hermann Paris, 1971. MR 46:880
  • [GoGo] I.C. Gómez-Larañaga, F. Gonzales-Acuña, Lusternik-Schnirelmann category of 3-manifolds, Topology Vol. 31, No. 4, pp. 791-800, 1992. MR 93j:55005
  • [Pi1] C. Pintea, A measure of non-immersability of the Grassmann manifolds in some Euclidean spaces, Proc. Edinburgh Math. Soc. 41(1998), 197-206. MR 98k:57051
  • [Pi2] C. Pintea, Continuous mappings with an infinite number of topologically critical points, Ann. Polonici Math., LXVII.1 (1997), 87-93. MR 98d:57059
  • [Ta] F. Takens, The minimal number of critical points of a function on a compact manifold and the Lusternik-Schnirelmann Category, Invent. Math. 6, 197-244(1968). MR 38:5235

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55Q05, 57R70, 57S25

Retrieve articles in all journals with MSC (2000): 55Q05, 57R70, 57S25

Additional Information

C. Pintea
Affiliation: Faculty of Mathematics, “Babeş-Bolyai" University, Str. M. Kogălniceanu 1, 3400 Cluj-Napoca, Romania

Keywords: $G$-manifolds, critical points, critical orbits, homotopy groups
Received by editor(s): October 16, 1997
Received by editor(s) in revised form: December 18, 1998
Published electronically: May 2, 2000
Additional Notes: This paper is a part of the author’s doctoral dissertation.
Communicated by: Ralph Cohen
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society